Welcome to the Healthy Families forums!

This is a space to ask questions, share experiences and support each other. Find a relevant thread or start your own!

Before you can post or reply in these forums, please join our online community and have a read of the community rules. Forum membership is open to anyone residing in Australia.

  • share on Facebook
  • share on Twitter
  • Print page

Topic: New to Meds

5 posts, 0 answered
  1. Lisa.difalco123
    Lisa.difalco123 avatar
    1 posts
    8 May 2022

    Hi all,

    This is my first time posting. I’ve suffered from anxiety my whole life and have generally managed to keep it at bay until recently. The last few months it has been getting worse and after discussing symptoms with my GP started medication 5 days ago. Since then my anxiety has been awful, I’ve suffered intense nausea and panic attacks. Never had a panic attack before so when I woke in the middle of the night with one, it was very scary. It feels like a crushing hot weight on my chest and I’m struggling to get any sleep. Is it normal to feel even more anxious than ever? Did anyone else feel this way in the first few days of taking meds? Any advice would be appreciated.
    Thanks in advance.

  2. mmMekitty
    Valued Contributor
    • A special award for members who go above and beyond to support others here on the forums
    mmMekitty avatar
    3869 posts
    8 May 2022 in reply to Lisa.difalco123

    Hello Lisa.difalco, & welcome to the forums.

    I wonder how much did your GP explain about what you might expect in the first few weeks of taking these meds? I think, if you can get in to see the GP very soon, you need to have a longer talk about these meds & what you have experienced.

    If you feel what you are experiencing is too much for you to deal with, it it scares you too much, you might be better off calling an ambulance & going to hospital to get yourself checked out, to be sure you are okay.

    I'm not sure what else I could say about this, because people's experiences with meds can be so varied, add to that other meds, other conditions, age, etc.. I could not advise even if I was a Dr, not without actually seeing you, not without an examination... so I am sorry I can't help more.

    All my best,

    mmMekitty

  3. Petal22
    Community Champion
    • Outstanding members who have volunteered their time to support others here on the forums
    • A member of beyondblue's blueVoices community
    Petal22 avatar
    2125 posts
    8 May 2022 in reply to Lisa.difalco123

    Hi Lisa.difalco123,

    Wellcome to our forums.

    Im sorry you are feeling this way I understand it’s difficult.

    I have also experienced what you are experiencing when I first started antidepressants.

    I was treated for severe anxiety OCD.

    When I first started antidepressants my anxiety got worse……….. but it did get better over time.

    When I initially started my antidepressant my gp advised that my anxiety would get worse before it got better.

    I also experienced panic attacks I understand these are horrible to go through.

    If your symptoms worry you please talk to your gp about what you are experiencing.

    When I first started my antidepressant I was in contact with my gp regularly even some times be phone.

    Hang in there…… everything is good now it just took time.

    I also did therapy as well as taking medication I believe therapy and medication go hand in hand are you doing any therapy for your anxiety?

  4. On The Road
    Community Champion
    • Outstanding members who have volunteered their time to support others here on the forums
    On The Road avatar
    272 posts
    9 May 2022 in reply to Lisa.difalco123

    Hi Lisa,

    Welcome to the forum🙂, I'm sorry that the meds haven't been working very well for you in the beginning.

    as mmMekitty said, people's experiences with meds can be varied... Dosage can be one factor. When I first had my med of GAD treatment, I had headaches and my tummy felt unease(nausea), the physical side effect occurring worried me that the side-effect would be too much to bear which made me more anxious... then I reduced my dose following Dr's advice. Have a discussion with your GP, it's ok that certain meds aren't the perfect fit for you.

    Take care

  5. geoff
    Life Member
    • Awarded by beyondblue for providing outstanding peer support to the online community over a period of 3+ years.
    • A member of beyondblue's blueVoices community
    geoff avatar
    16441 posts
    9 May 2022 in reply to Lisa.difalco123

    Hello Lisa, if you are having trouble with your medication then contact your doctor, they may reduce the dosage or review what you are taking.

    I know that it does slowly improve, however, if it's causing too many other problems then your doctor will try and sort this out for you.

    Geoff.

Stay in touch with us

Sign up below for regular emails filled with information, advice and support for you or your loved ones.


Sign me up